Mississippi, 2015Tornado and Flash Flooding in Mississippi, December 23, 2015
December 23, 2015 · NWS JAN · 4 events in 3 counties and zones
Abundant moisture and instability combined with a strong upper level system to bring severe storms to the region. North Mississippi endured much of the severe weather this day thanks to atmospheric capping over Central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant moisture and instability combined with a strong upper level system to bring severe storms to the region. North Mississippi endured much of the severe weather this day thanks to atmospheric capping over Central Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 23, 11:27 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 23, 11:27 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CST WED DEC 23 2015
...SIGNIFICANT SEVERE WEATHER STILL A THREAT FOR NORTHERN PORTIONS OF
THE ARKLAMISS...
.UPDATE...
THE FORECAST HAS SIMPLIFIED IN THE NEAR TERM NOW THAT THE INITIAL
WARM ADVECTION THUNDERSTORM ACTIVITY HAS MOVED EAST OF THE
ARKLAMISS...AND MOST FOCUS HAS SHIFTED TO NORTHERN/WESTERN PORTIONS
OF THE AREA. THE OVERALL THINKING FOR SEVERE WEATHER IS GENERALLY
THE SAME WITH PRESSURE FALLS AND INCREASING CONVERENCE OVER THE DELTA
REGION HELPING TO DEVELOP DEEP CONVECTION...MOST LIKELY IN THE UPPER
ARKLAMISS DELTA REGION EXTENDING EAST ALONG THE HWY 82 CORRIDOR LATE
TODAY. IN THIS AREA...VERY IMPRESSIVE SHEAR/INSTABILITY (0-6 KM DEEP
LAYER SHEAR > 65KT AND MIXED LAYER CAPE APPROACHING 2000 J/KG) WILL
COMBINE WITH THE FORCING TO RAISE THE CONCERN FOR SUPERCELLS WITH
STRONG TORNADOES...ESPECIALLY FROM AROUND DERMOTT/GREENVILLE EAST TO
GRENADA WHERE THE LOW LEVEL FLOW WILL HAVE A BETTER CHANCE TO BACK
AND ENHANCE SREH. GIVEN THE CAPPED AIRMASS TO THE SOUTH...VERY RICH
MOISTURE IS ADVECTING NORTHWARD UNIMPEDED THROUGH THE HIGHLY MIXED
BOUNDARY LAYER WITH LOWER TO MID 70 DEWPOINTS HAVING MOVED INLAND
OVER LA. THIS SCENARIO IS QUITE RARE FOR LATE DECEMBER TO SAY THE
LEAST.
THE MOST UNCERTAINTY IN THIS SITUATION REGARDS THE CAP STRENGTH/LIFT AND
JUST HOW FAR SOUTH THE MORE VIGOROUS CONVECTION WILL EXTEND LATER
THIS AFTERNOON INTO THE EARLY EVENING. WE HAVE JUST CONDUCTED A
SPECIAL RAOB HERE AND IT STILL SHOWS A SIGNIFICANT CAP. AS OF NOW THE
BULK OF HIGH RES GUIDANCE IS RATHER BEARISH ON CONVECTIVE DEVELOPMENT
ALONG/SOUTH OF THE I-20 CORRIDOR WHERE THE CAP IS STRONGEST AND
PRESSURE FALLS WEAKEST. BASED ON THIS HAVE LOWERED THE SEVERE THREAT
OVER ESPECIALLY THE PINE BELT REGION AND HAVE ALSO LOWERED POPS FOR
THE AFTERNOON.
LOOKING FARTHER OUT IN TIME...THE FORECAST IS RATHER UNCLEAR
REGARDING JUST HOW MUCH CONVECTION WILL LINGER OVERNIGHT AND
REDEVELOP CHRISTMAS EVE...BUT IT DOES SEEM THERE COULD BE AN
INCREASING RISK FOR AT LEAST LOCALLY HEAVY RAINFALL. WILL BE
ASSESSING THIS CONCERN IN THE AFTERNOON FORECAST. /EC/
&&
.AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO
LOW STRATUS. CIGS MAY IMPROVE TO VFR AT TIMES TODAY, BUT GENERALLY
MVFR WILL PERSIST. SHRA/TSRA WILL BECOME PREVALENT THIS AFTERNOON
ESPECIALLY NORTH OF I-20. SOME OF THESE STORMS COULD BE SEVERE THIS
AFTERNOON WITH LARGE HAIL AND GUSTY WINDS. THE WINDS WILL BE GUSTY
OUT OF THE SOUTH THIS AFTERNOON WITH GUSTS TO 30KTS POSSIBLE AT
GLH/GWO. THE THREAT FOR SEVERE STORMS WILL SLACKEN BY LATE TONIGHT,
BUT SOME SHRA/TSRA WILL REMAIN POSSIBLE MAINLY EAST OF I-55 THROUGH
THE OVERNIGHT HOURS AND INTO EARLY THURSDAY. CIG/VISBY REDUCTIONS TO
MVFR/IFR WILL BE POSSIBLE OVERNIGHT. /DL/
&&
.PREV DISCUSSION... /ISSUED 408 AM CST WED DEC 23 2015/
..SIGNIFICANT SEVERE WEATHER POSSIBLE TODAY...
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
AS WE PROGRESS THROUGH THE MORNING INTO THE AFTERNOON HOURS...WE MAY
GET A BREAK LATER THIS MORNING BEFORE A NEGATIVELY TILTED TROUGH
OVER THE PLAINS MOVES EAST TOWARDS THE AREA...AND A DEEPENING
SURFACE LOW MOVES FROM THE CENTRAL PLAINS INTO THE GREAT LAKES THIS
EVENING. A STRONG SHORT WAVE WILL ROTATE THROUGH THE TROUGH THIS
AFTERNOON AND THE ASSOCIATED SURFACE TROUGH WILL APPROACH THE DELTA
DURING THE EARLY AFTERNOON HOURS. THE SHORT WAVE WILL MOVE ACROSS
THE ARKLAMISS WITH THE BEST HEIGHT FALLS MAINLY OVER THE NORTHERN
PORTIONS OF THE AREA THIS AFTERNOON. THIS WILL COMBINE WITH VERY
STRONG SHEAR AND INSTABILITY...CREATING THE POTENTIAL FOR SEVERE
STORMS. GLOBAL MODELS SUGGEST ANYWHERE FROM 1000-2000 J/KG OF ML
CAPES AND DEEP LAYER SHEAR RANGING FROM 50-70KTS ACROSS MOST OF THE
AREA. THE NAM CONTINUES TO BE THE MOST BULLISH OF THE MODELS
INDICATING EVEN MORE INSTABILITY AND SHEAR. THE GREATEST CONCERN
CONTINUES TO BE GENERALLY NORTH OF THE I-20 CORRIDOR WHERE THE BEST
FORCING WILL EXIST. ALL MODES OF SEVERE WEATHER ARE
POSSIBLE...INCLUDING STRONG TORNADOES THIS AFTERNOON AND EARLY
EVENING. LESS FORCING WILL EXIST FURTHER SOUTH AS HEIGHT FALLS WILL
BE WEAK...BUT ANY STORMS THAT DUE FORM WILL STILL HAVE THE
POSSIBILITY OF BECOMING SEVERE...AS STRONG SHEAR AND INSTABILITY
WILL PREVAIL OVER THE ENTIRE AREA INTO THE EVENING HOURS.
EXPECT THE SEVERE RISK TO BEGIN TO DIMINISH AND SHIFT EAST AS WE
PROGRESS THROUGH THE EVENING HOURS AS MID LEVEL HEIGHT'S BEGIN TO
RISE. EXPECT LINGERING SHOWERS OR POSSIBLY SOME THUNDERSTORMS
ACTIVITY INTO THE NIGHT MAINLY SOUTH OF THE NATCHEZ TRACE CORRIDOR
AS GOOD MOISTURE TRANSPORT CONTINUES OVER THOSE AREAS. PWATS WILL
FALL BELOW AN INCH FOR AREAS NORTH OF THE NATCHEZ TRACE BY THURSDAY
MORNING...BUT MODELS SUGGEST THE MOISTURE WILL SURGE BACK NORTHWARD
WITH A WARM FRONT AS SOUTHERLY FLOW INCREASES BEHIND IT BY THURSDAY
NIGHT. THE FRONT MAY BE THE FOCUS OF THUNDERSTORM ACTIVITY THURSDAY
NIGHT...AND WITH H700-H500 LAPSE RATES CLOSE TO 7 C/KM...SOME LARGE
HAIL WILL BE POSSIBLE WITH THESE STORMS DURING THE OVERNIGHT HOURS.
THIS WILL HAVE TO BE MONITORED IN FUTURE FORECASTS FOR POSSIBLE
INCLUSION IN THE HWO AND GRAPHICASTS. /15/
LONG TERM...FRIDAY THROUGH TUESDAY...FRIDAY MORNING OUR FLOW ALOFT
WILL BE BACKING TO THE SOUTH SOUTHWEST IN RESPONSE TO A DEEPENING
UPPER LEVEL TROUGH OVER THE WESTERN CONUS. SURFACE RIDGING FROM THE
ATLANTIC WILL BE NOSING BACK ACROSS THE GULF COAST STATES. THIS WILL
HELP THE OLD STALLED FRONTAL BOUNDARY TO CONTINUE MOVING BACK NORTH
AS A WARM FRONT AND SERVE AS A FOCUS FOR CONVECTION FRIDAY. THE WARM
FRONT IS EXPECTED TO BE NEAR THE HIGHWAY 82 CORRIDOR AT SUNRISE AND
BE JUST NORTHWEST OF OUR CWA BY NOON FRIDAY. THIS WILL PLACE
OUR WHOLE CWA BACK IN THE WARM SECTOR WITH PWATS GREATER THAN AN INCH
AND A HALF AND SURFACE DEW POINTS IN THE UPPER 60S TO LOWER 70S.
GREATEST POPS WL BE CARRIED OVER OUR NORTHWEST ZONES FRIDAY BUT
THERE WL BE A CHANCE FOR RAIN AREAWIDE DURING THE HEAT OF THE DAY.
AFTERNOON HIGHS WILL BE MUCH WARMER THAN NORMAL TOPPING OUT FROM THE
MID 70S NORTH TO THE LOWER 80S SOUTH. NORMAL HIGHS RUN FROM THE
LOWER 50S NORTH TO THE LOWER 60S SOUTH. THE DEEPENING UPPER LEVEL
TROUGH OVER THE WESTERN CONUS WILL CLOSE OFF OVER THE DESERT
SOUTHWEST BY NOON SATURDAY AND SWING EAST TO THE TEXAS BIG BEND
REGION BY NOON SUNDAY. MODELS STILL DIFFER WITH THE TRACK OF THE
CLOSED LOW SUNDAY THROUGH TUESDAY WITH THE GFS BEING THE MOST
PROGRESSIVE AND FASTEST BRINGING THE ASSOCIATED COLD FRONT ACROSS
OUR CWA SUNDAY NIGHT. THE ECMWF IS THE SLOWEST WITH THE CLOSED LOW
AND BRINGS THE ASSOCIATED COLD FRONT THROUGH OUR CWA MONDAY NIGHT.
HAVE GONE CLOSER TO THE CANADIAN THROUGH SUNDAY AND MAINTAINED SOME
CONTINUITY FROM THE PREVIOUS FORECAST WITH MONDAY BEING THE FROPA
AND MAIN RAIN DAY. MUCH WARMER THAN NORMAL TEMPERATURES WITH MOSTLY
DIURNALLY DRIVEN RAIN CHANCES ARE EXPECTED THROUGH THE WEEKEND.
IT APPEARS THERE WILL BE A CHANCE OF SEVERE STORMS OVER OUR CWA
MONDAY ALONG AND AHEAD OF THE FRONT. COOLER AND MUCH DRIER AIR
IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 65 77 67 / 62 66 44 49
MERIDIAN 75 68 77 66 / 55 80 59 47
VICKSBURG 77 64 77 67 / 71 47 28 47
HATTIESBURG 77 70 78 67 / 71 68 58 46
NATCHEZ 80 64 78 69 / 77 50 35 47
GREENVILLE 75 60 74 62 / 78 39 13 53
GREENWOOD 77 62 77 65 / 77 57 22 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Dec 23, 4:42 AM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
442 AM CST WED DEC 23 2015
ARZ074-075-LAZ007>009-MSZ018-019-025>041-241045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-
442 AM CST WED DEC 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING
SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING
A SEVERE WEATHER EVENT IS ANTICIPATED TODAY INTO THIS EVENING...WITH
A COUPLE OF STRONG TORNADOES...DAMAGING WIND GUSTS...AND STORMS
PRODUCING HAIL UP TO GOLF BALL SIZE POSSIBLE. SEVERE STORMS WILL BE
POSSIBLE AT ANY TIME DURING THIS PERIOD...BUT THE GREATEST THREAT FOR
STRONG TORNADOES SHOULD BE IN THE AFTERNOON TO EARLY EVENING.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.
LAZ015-016-023>026-MSZ042>066-072>074-241045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
442 AM CST WED DEC 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
TORNADOES
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING
SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING
A SEVERE WEATHER EVENT IS ANTICIPATED TODAY INTO THIS EVENING...WITH
THE POSSIBILITY OF TORNADOES...DAMAGING WIND GUSTS...AND HAIL UP TO
GOLF BALL SIZE POSSIBLE. SEVERE STORMS WILL BE POSSIBLE AT ANY TIME
DURING THIS PERIOD...BUT THE GREATEST THREAT FOR TORNADOES SHOULD BE
IN THE AFTERNOON TO EARLY EVENING.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.
15
&&
...HAZARD LEGEND...
*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 23, 9:08 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 AM CST WED DEC 23 2015
MSZ058-231545-
CLARKE MS-
908 AM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARKE COUNTY UNTIL 945
AM CST...
AT 908 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GOODWATER TO NEAR MILL
CREEK...AND MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DE SOTO AROUND 920 AM CST.
SYKES AROUND 935 AM CST.
CRANDALL AROUND 945 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHUBUTA.
LAT...LON 3190 8847 3185 8864 3183 8887 3194 8884
3223 8843
TIME...MOT...LOC 1508Z 230DEG 40KT 3188 8881 3167 8887
CMESpecial weather statement, Dec 23, 1:12 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CST WED DEC 23 2015
MSZ073-074-232000-
LAMAR MS-FORREST MS-
112 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST AND EAST
CENTRAL LAMAR COUNTIES UNTIL 200 PM CST...
AT 111 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PURVIS...OR 8 MILES SOUTH OF WEST HATTIESBURG...MOVING NORTHEAST
AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HATTIESBURG AND OAK GROVE AROUND 115 PM CST.
WEST HATTIESBURG AROUND 120 PM CST.
PETAL AND SUNRISE AROUND 130 PM CST.
MACEDONIA AROUND 135 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3122 8952 3143 8929 3143 8914 3124 8915
3108 8939
TIME...MOT...LOC 1911Z 227DEG 38KT 3120 8939
DBSpecial weather statement, Dec 23, 1:54 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CST WED DEC 23 2015
MSZ062-063-232030-
LINCOLN MS-LAWRENCE MS-
154 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAWRENCE AND EAST
CENTRAL LINCOLN COUNTIES UNTIL 230 PM CST...
AT 154 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SONTAG...OR 14 MILES EAST OF BROOKHAVEN...MOVING NORTHEAST AT 50
MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OMA AROUND 205 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3158 9034 3173 9020 3176 8998 3150 9022
TIME...MOT...LOC 1954Z 225DEG 42KT 3162 9020
DB
Special weather statement, Dec 23, 2:26 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CST WED DEC 23 2015
ARZ075-MSZ018-034-232100-
CHICOT AR-BOLIVAR MS-WASHINGTON MS-
226 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT...NORTHWESTERN
WASHINGTON AND SOUTHWESTERN BOLIVAR COUNTIES UNTIL 300 PM CST...
AT 226 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTROSE...OR 8 MILES WEST OF LAKE VILLAGE...MOVING NORTHEAST AT
55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAKE VILLAGE AND MCMILLAN CORNER AROUND 235 PM CST.
GREENVILLE...SCOTT...METCALFE...WINTERVILLE AND LAMONT AROUND 255
PM CST.
LAT...LON 3371 9111 3371 9113 3370 9115 3367 9113
3366 9109 3367 9105 3348 9079 3322 9144
3339 9146 3353 9133 3352 9125 3356 9124
3360 9113 3364 9116 3366 9121 3371 9116
3372 9114 3373 9114
TIME...MOT...LOC 2026Z 234DEG 48KT 3330 9142
CMESpecial weather statement, Dec 23, 2:34 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CST WED DEC 23 2015
MSZ018-232100-
BOLIVAR MS-
234 PM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 300 PM CST...
AT 234 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GUNNISON...OR NEAR ROSEDALE...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHELBY AND DEESON AROUND 245 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DUNCAN...ALLIGATOR AND
WINSTONVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3412 9068 3397 9066 3390 9066 3381 9090
3389 9104 3393 9101 3395 9105 3398 9101
3396 9100 3396 9097 3398 9096 3400 9098
3402 9095 3402 9090 3406 9088 3412 9080
TIME...MOT...LOC 2034Z 236DEG 48KT 3390 9094
CMEEvent by event
2 flash flood, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Bolivar
- When
- December 23, 2:54 PM CST to 3:01 PM CST
- Where
- Bolivar County, 2.29 mi E of Hushpuckena to 4.16 mi SSE of Alligator Booga Fld
- Rating
- EF1
- Path length
- 4.49 mi
- Path width
- 800 yd
- Continued into
- Coahoma, Ms (MEG)
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.000, -90.710
This tornado began about a mile east of US Highway 61 and moved northeast, downing trees and power lines along the path. The tornado continued into Coahoma County producing more significant damage farther northeast resulting in an overall EF-3 rating.
Thunderstorm Wind, Sunflower
- When
- December 23, 4:00 PM CST
- Where
- Sunflower County, 0.69 mi S of Drew
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.810, -90.530
A power line was blown down in town.
Flash Flood, Jones
- When
- December 23, 4:35 PM CST to 6:15 PM CST
- Where
- Jones County, 1.35 mi SW of Laurel to 1.43 mi SW of Laurel
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.686, -89.146
I-59 exit ramp at 16th Avenue was under water and cars were stalled.
Flash Flood, Jones
- When
- December 23, 4:45 PM CST to 6:00 PM CST
- Where
- Jones County, 0.75 mi NNW of Ellisville to 0.61 mi NNW of Ellisville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.610, -89.203
Parts of Washington and Devall Streets were under water.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, December 23, 201511 deaths · 64 injured · $12 million · EF4 · 8 events
- Tornadoes and Flash Flooding in Tennessee, December 23, 20155 deaths · 7 injured · $7.8 million · EF3 · 16 events
- Tornadoes and Flash Flooding in Tennessee, December 23, 2015$1.5 million · EF4 · 16 events
- Tornado and Hail in Arkansas, December 23, 20151 death · $885,000 · EF1 · 25 events
- Storm Surge and Blizzard in Alaska, December 23 to 28, 20151 death · 85 kt wind · 8 events
- Winter Storm and Heavy Snow in Idaho, December 23 to 24, 20151 death · 5 events
- Tornado and Hail in Arkansas, December 23, 2015$100,000 · EF2 · 6 events
- Tornadoes and Damaging Winds in Indiana, December 23, 20151 injured · $313,000 · EF1 · 29 events
- Flash Flood and Flood in Kentucky, December 23, 2015$585,000 · 1.75 in hail · 40 events
- Tornado and Damaging Winds in Kentucky, December 23, 20153 injured · $229,000 · EF1 · 9 events
- Tornadoes and Hail in Illinois, December 23, 2015$485,000 · EF1 · 17 events
- Tornado and Damaging Winds in Michigan, December 23, 2015$570,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607010, 607011, 607012, 607013.